As the year comes to a close, you may notice the seniors beginning to disappear from the halls after 11:00 am. Thousands of teenagers across the globe begin to disappear from their classes as graduation closes in. It’s an ancient mystery; an old, uncured “illness” that has affected countless people over the years. No one is positive why so many students are affected by the same “illness.” However, two things are known: the effects occur around the same time each year and to the same group of people, high school and college seniors.
So, how can we stop this massive flow of students from “disappearing”? Frankly, you can’t; but, you can recognize the signs and symptoms of a senior suffering from, what we have come to know as, “Senioritis.”
Senioritis has become extremely common, especially within the last decade. It will effect more than 3.6 million students worldwide this year alone. Usually, Senioritis is self-diagnosable and self- treatable; however, it is sometimes necessary to get help from a teacher, counselor, or friend who is not currently being affected.
Symptoms include: drowsiness / extreme fatigue around 11 am, severe urges to Snapchat and use social media during class, bad to nonexistent studying habits, decreasing grades, dismissive attitudes, having an abundance of lates and absences, need to wear sweatpants and hoodies to get through one school day, drinking lots of coffee, taking naps, and having more than 5 uncompleted assignments.
It is key to know the symptoms of Senioritis so that the effects can be properly remedied. If you or a friend are experiencing the symptoms, be sure to contact and talk with your school’s college counselor.
There is only one known cure to this disease, but often times, it is a phenomenon for some. Graduation, often occurring in June, is the only solution. However, when seniors put in a little effort and dedicate time to their work before heading off to college, their attendance and grades improve drastically, so remember: don’t let yourself succumb to the power of Senioritis.